Alert archive / Texas / Special Marine Warnings in 2021
Special Marine Warning 76, NWS Brownsville, TX
NWS Brownsville, TX issued this special marine warning at Oct 1, 2021, 4:11 AM CDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2021, 4:11 AM CDT (09:11 UTC)
- Expired
- Oct 1, 2021, 4:49 AM CDT
- In force
- 38 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special marine warning went out at Oct 1, 1:53 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Oct 1, 1:53 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 153 AM CDT Fri Oct 1 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...The conv from yesterday has dissipated inland with maritime conv continuing to fire near the coast and offshore. The 00Z BRO sounding continues to show a very moist and unstable airmass in place over the RGV with a PWAT of 2.25 inches and an MUCAPE of 3761 J/KG. So believe that the break in the conv will be pretty short lived this morning with VFR prevailing in the short term. Later this morning, expect the conv to redevelop inland as the closed 500 mb west of TX edges eastwards and the high PWAT/CAPE environment persists over the region. Also believe that conv will be enhanced by daytime heating and lingering left over surface boundaries from the conv on Thurs. The timing of the conv will be the main problem for aviation concerns. Will mention the better potential for MVFR ceilings from TSRA mainly later this morning into the afternoon hours for all 3 RGV airports. && .PREV DISCUSSION... /issued 656 PM CDT Thu Sep 30 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Confidence is low for the development of showers and thunderstorms this evening near the airports. Better chances for convective development will happen overnight into early tomorrow morning and prevail for most of the day on Friday. Southeasterly winds die down overnight and then increase again by late morning with gusts up to 20 kts. VFR conditions will be expected through the period with MVFR possible due to low ceilings and heavy showers. PREV DISCUSSION... /issued 300 PM CDT Thu Sep 30 2021/ SHORT TERM (Tonight through Friday Night):Satellite and radar images indicate that the convection to the northeast of the CWA this afternoon appears to be backbuilding across the middle Texas coast and if that trend continues then it is possible we could see showers and thunderstorms develop across the coastal sections later this afternoon into early this evening similar to yesterday's outflow driven strong storms across the lower Texas coast. The 250mb jet stream across northern Mexico and southwest Texas will continue to move northeastward tonight ahead of the 500mb low/trough across the southwest United States/northwest Mexico. This will continue to be the main driving force for rain chances tonight into Friday. With precipitable water values near two inches across the coastal sections of deep south Texas...the potential for heavy rainfall with thunderstorms will continue with rain chances through the short term forecast period. There is a marginal risk of excessive rainfall across the lower Texas coast for the rest of day 1 and a marginal risk of excessive rainfall across the Rio Grande Valley for day 2. Will word heavy rainfall with thunderstorms tonight through Fri night as a result. GFS/NAM/ECMWF POP guidance is in good agreement as far as rain chances Friday so confidence is high that most of the area will see rain but confidence remains low on rainfall amounts and location. Isolated rainfall amounts of 1 to 2 inches is possible especially after 2.33 inches fell at South Padre Island/Brownsville International airport early this morning. Cannot rule out some minor nuisance flooding with these rainfall amounts but flash flooding is unlikely with the lack of rainfall across the CWA (3 to 4 inches below normal for rainfall for the month of September). NBM temperature MOS guidance looks reasonable so expect slight above normal temperatures tonight and Fri night with near normal temperatures on Friday. LONG TERM (Saturday through Thursday):Upper trough over Midwest at the beginning of the weekend is shown to cutoff and drift south, spinning and meandering anywhere from eastern Oklahoma to the Gulf South States Sunday through next week. A weak cold front over Central Texas Saturday takes its sweet time moving south possibly working off the lower Texas coast Sunday night or Monday morning as the low works its way into the Ohio/Tennessee Valley. A secondary front/trough is progged by both the GFS/ECMWF to move off the lower coast late Tuesday or early Wednesday with a stronger shortwave rotating around the base of projected upper low. In advance of the first front (weekend) rain chances remain elevated with plenty of deep layered moisture while temperatures and overall conditions remain warm and humid. Rain chances begin a rapid diminishing trend Monday as mid-upper level winds turn northwest and drier air begins to filter into the region. The secondary front/trough Tue/Wed ends the chance of rain with a deeper drier northwest flow developing with our region in between the upper low over the Gulf South States and a building ridge over West Texas. High temperatures behind the second front do not change much due to the Pacific (drier) nature of the front with upper 80s to lower 90s expected. Overnight lows next week will however, will be much more comfortable due to the drier airmass allowing minimums dipping into the low to mid 60s and can not rule out a few northern locations in the upper 50s Wednesday morning. MARINE:(Now through Friday night): Seas were near 5 feet with south winds near 14 knots at buoy020 at 1:30 pm this afternoon. Light to moderate southeast winds will prevail across the coastal waters tonight into Friday. Seas will be higher briefly tonight into Friday with convectively driven winds. Scattered to numerous showers and thunderstorms will develop across the coastal waters tonight through Fri night as the 500mb low/trough across the southwest United States continues to provide unsettled weather across south Texas and the western Gulf of Mexico. (Saturday through Tuesday): Broad surface high across the Gulf and a weak cold front slowly approaching the Texas coast over the weekend weakens the pressure gradient along the lower Texas coast. The front is expected to move offshore sometime Monday with a weak to moderate north to northeast flow developing. Not anticipating Small Craft Advisory conditions however, some exercise caution conditions are possible in wake of the front Monday night. Scattered showers and thunderstorms remain in the forecast through the weekend tapering off with the frontal passage. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 89 76 89 75 / 70 30 40 30 BROWNSVILLE 90 77 92 76 / 70 30 50 40 HARLINGEN 89 74 91 74 / 70 30 40 30 MCALLEN 90 75 91 74 / 70 30 40 30 RIO GRANDE CITY 94 74 94 73 / 70 40 50 40 SOUTH PADRE ISLAND 85 82 85 80 / 70 30 50 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Short Term/Aviation...60-Speece Long Term/Upper Air...55-Adams
Hazardous weather outlook, Sep 30, 4:14 PM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 414 PM CDT Thu Sep 30 2021 TXZ248>257-351-353-012115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 414 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered showers and thunderstorms are expected today. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday through Saturday and then again on Monday night into Tuesday. Scattered to numerous showers and thunderstorms are forecast Friday through Sunday. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-012115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 414 PM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:14 PM CDT | Special Weather Statement | BRO | Brooks | 16 min |
| Sep 30, 7:16 PM CDT | Areal Flood Advisory | BRO | Brooks | 3 hr |
| Sep 30, 7:23 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 3 hr |
| Sep 30, 7:28 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 47 min |
| Sep 30, 7:59 PM CDT | Areal Flood Advisory | BRO | Brooks | 2 hr |
| Sep 30, 8:14 PM CDT | Special Weather Statement | BRO | Brooks, Jim Hogg | 31 min |
| Sep 30, 8:44 PM CDT | Special Weather Statement | BRO | Jim Hogg | 31 min |
| Sep 30, 9:10 PM CDT | Areal Flood Advisory | BRO | Brooks | 95 min |
| Sep 30, 9:38 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 52 min |
| Oct 1, 3:28 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Willacy | 19 hr |
| Oct 1, 5:10 AM CDT | Special Marine Warning | BRO | 35 min | |
| Oct 1, 5:46 AM CDT | Special Marine Warning | BRO | 59 min | |
| Oct 1, 9:14 AM CDT | Special Marine Warning | BRO | 31 min | |
| Oct 1, 10:04 AM CDT | Special Marine Warning | BRO | 26 min | |
| Oct 1, 10:06 AM CDT | Special Marine Warning | BRO | 39 min | |
| Oct 1, 10:48 AM CDT | Special Weather Statement | BRO | Cameron | 42 min |
| Oct 1, 11:20 AM CDT | Areal Flood Advisory | BRO | Cameron | 3 hr |
| Oct 1, 11:29 AM CDT | Special Weather Statement | BRO | Cameron | 46 min |
| Oct 1, 11:48 AM CDT | Special Marine Warning | BRO | 42 min | |
| Oct 1, 12:07 PM CDT | Special Weather Statement | BRO | Cameron | 23 min |
| Oct 1, 12:19 PM CDT | Areal Flood Advisory | BRO | Kenedy | 5 hr |
| Oct 1, 12:23 PM CDT | Special Marine Warning | BRO | 37 min | |
| Oct 1, 12:38 PM CDT | Special Marine Warning | BRO | 37 min | |
| Oct 1, 12:49 PM CDT | Special Weather Statement | BRO | Kenedy | 26 min |
| Oct 1, 1:14 PM CDT | Special Marine Warning | BRO | 31 min | |
| Oct 1, 1:29 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 4 hr |
| Oct 1, 2:00 PM CDT | Areal Flood Advisory | BRO | Willacy | 4 hr |
| Oct 1, 2:18 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 5 hr |
| Oct 1, 2:34 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 26 min |
| Oct 1, 3:05 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 3 hr |
| Oct 1, 3:18 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 2 hr |
| Oct 1, 3:24 PM CDT | Special Weather Statement | BRO | Willacy | 36 min |
| Oct 1, 3:40 PM CDT | Special Marine Warning | BRO | 65 min | |
| Oct 1, 3:59 PM CDT | Areal Flood Advisory | BRO | Willacy | 2 hr |
| Oct 1, 3:59 PM CDT | Special Weather Statement | BRO | Cameron | 31 min |
| Oct 1, 4:09 PM CDT | Special Weather Statement | BRO | Cameron | 51 min |
| Oct 1, 4:21 PM CDT | Special Marine Warning | BRO | 39 min | |
| Oct 1, 4:24 PM CDT | Flash Flood Warning | BRO | Cameron | 111 min |
| Oct 1, 4:27 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 20 min |
| Oct 1, 4:37 PM CDT | Special Marine Warning | BRO | 23 min | |
| Oct 1, 4:52 PM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Oct 1, 4:52 PM CDT | Special Weather Statement | BRO | Cameron | 38 min |
| Oct 1, 5:05 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 40 min |
| Oct 1, 5:09 PM CDT | Flash Flood Warning | BRO | Cameron | 119 min |
| Oct 1, 5:12 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Oct 1, 5:30 PM CDT | Flash Flood Warning | BRO | Cameron | 3 hr |
| Oct 1, 5:39 PM CDT | Special Weather Statement | BRO | Cameron | 51 min |
| Oct 1, 5:42 PM CDT | Flash Flood Warning | BRO | Cameron | 87 min |
| Oct 1, 5:48 PM CDT | Areal Flood Warning | BRO | Hidalgo | 87 min |
| Oct 1, 6:08 PM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
| Oct 1, 6:54 PM CDT | Special Marine Warning | BRO | 17 min |
Nearby
Special Marine Warnings in Texas, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.